Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Zaremba's conjecture and sums of the divisor function


Author: T. W. Cusick
Journal: Math. Comp. 61 (1993), 171-176
MSC: Primary 11J13; Secondary 11J25, 11J70
MathSciNet review: 1189517
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Zaremba conjectured that given any integer $ m > 1$, there exists an integer $ a < m$ with a relatively prime to m such that the simple continued fraction $ [0,{c_1}, \ldots ,{c_r}]$ for a/m has $ {c_i} \leq B$ for $ i = 1,2 \ldots ,r$, where B is a small absolute constant (say $ B = 5$). Zaremba was only able to prove an estimate of the form $ {c_i} \leq C\log m$ for an absolute constant C. His first proof only applied to the case where m is a prime; later he gave a very much more complicated proof for the case of composite m. Building upon some earlier work which implies Zaremba's estimate in the case of prime m, the present paper gives a much simpler proof of the corresponding estimate for composite m.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11J13, 11J25, 11J70

Retrieve articles in all journals with MSC: 11J13, 11J25, 11J70


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1189517-7
PII: S 0025-5718(1993)1189517-7
Article copyright: © Copyright 1993 American Mathematical Society